MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH GUIDE BLOCK FOR 2 COLUMN PLATE 6 HOLE HEAD/RIGHT

OBERDORF SYNTHES PRODUKTIONS GMBH GUIDE BLOCK FOR 2 COLUMN PLATE 6 HOLE HEAD/RIGHT
Catalog Number 03.111.600
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 12/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2019 the patient underwent a surgery with the guiding block and the screw for guiding block.While a plate was set with the guiding block and a cortex screw was inserted into a proximal hole using the quick drill sleeve, the guiding block was unstable.When the screw was turned in the guiding block the screw broke and the guiding block came off.The tip of the screw for guiding block remained into the plate so a longer plate was used instead, and the surgery was completed successfully with less than 30 minutes delay.The additional incision wasn¿t needed to use the longer plate.Concomitant devices: unknown plates (part# unknown, lot# unknown, quantity# 1), quick drill sleeve 2.4 w/scal f/drill bi (part# 03.111.000, lot# unknown, quantity# 1), guiding block f/2-column dist-rad-pl2.4 6 (part# 03.111.600, lot# unknown, quantity# 1), unknown screws: cortex (part# unknown, lot# unknown, quantity# 1).This report is for one guide block for 2 column plate 6 hole head/right.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: upon visual inspection of the complaint device it can be seen that the broken off tip (whole thread) from the screw of the guidingblock sticks in the plate, this thus confirming the complaint description.Furthermore, the instrument has sings (dents, scratches and deformation) all over from often use over the years.The investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device, therefore no dimensional inspection is needed.Furthermore the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the damage.Unfortunately we are not able to determine the exact reason for this occurrence, but we assume that during the operation an application error may have taken place or/and that a screw (screw of the guiding-block) over-tighten could have led to this damage.To prevent such problems, it is necessary to operate according to the technique guide (036.000.578).The cause of complained malfunction is a post-manufacturing caused and/or use related, therefore the in the investigation flow listed remaining investigation steps are not required.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot part: 03.111.600, lot: 10-6686, manufacturing site: selzach, supplier: (b)(4), release to warehouse date: 28.Feb.2011.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GUIDE BLOCK FOR 2 COLUMN PLATE 6 HOLE HEAD/RIGHT
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9612577
Report Number8030965-2020-00519
Device Sequence Number18958496
Product Code FZX
UDI-Device Identifier07611819352520
UDI-Public(01)07611819352520
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.600
Device Lot Number10-6686
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2020
Initial Date Received by Manufacturer 12/26/2019
Supplement Date Received by Manufacturer02/09/2020
03/04/2020
Initial Report FDA Received Date01/21/2020
Supplement Report FDA Received Date02/25/2020
03/16/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
QUICK DRILL SLEEVE 2.4 W/SCAL F/DRILL BI; UNK - PLATES; UNK - SCREWS: CORTEX
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR